| Catalog Number |
MTS080515 |
| Medical Device Problem Code |
False Positive Result (1227)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/23/2024
Type of Reportable Event
Malfunction
Event or Problem Description
Report 2 of 5 cms (b)(4), windchill ra607409 complaint description: on (b)(6)2024, a customer contacted ortho global technical support center (gtsc) to report what was described as discrepant positive d(rh1) typing results for two patient samples using ortho mts a/b/d monoclonal & reverse grouping cards (lot information not provided) in conjunction with their ortho vision id-mts analyzer.Complainant/complaint reporter: (b)(6) ; laboratory manager; (b)(6); : 1083829; (b)(6) hospital; (b)(6) date of events: 02sep2023, 23apr2024, 27jun2024 and 15aug2024 reported on 23aug2024.Reagents: ortho mts a/b/d monoclonal & reverse grouping card - lots requested and not provided manual tube method anti-sera - manufacturer and lot information requested and not provided ortho vision id-mts analyzer - serial (b)(6) patient information: patient one - pregnant female; antibody screen negative.Tube aborh anti-d at immediate spin is negative, weak d is 2+ by tube method.No details provided.History at sister facility (b)(6) - (b)(6) 2024, tested on competitor platform, results: 1+ and negative from two different anti-d reagents.Rhd negative reported.Rhogam administered (b)(6) 2024.Patient two - pregnant female; unknown rhd history.No additional details provided.The customer reported that prenatal patient one had been tested for aborh on four different instances using ortho mts a/b/d monoclonal and reverse grouping cards (lot information not provided) in conjunction with their ortho vision id-mts analyzer and that they obtained positive reactions.All control wells were negative.On (b)(6) 2023: anti-d 4+ (b)(6) 2024: anti-d 4+ (b)(6) 2024: anti-d 4+ (b)(6) 2024: anti-d 3+ the customer reported that these four d(rh1) positive results were reported to the clinicians.The customer reported that on (b)(6) 2024, the same patient one sample was tested for genotype for rhd.Rhd genotype results: rhd -weak partial 4.0/diiia-cevs.03(4-7)-d predicted rhd phenotype: d+ (weak partial) comments provided with genotype results: observational studies indicate that patients and women of childbearing age with weak partial 4.0 can be managed as rhd-positive for transfusion, and that pregnant women may be given consideration for rhd-negative transfusion and rhig prophylaxis (2020 transfusion 60:855).Customer did not respond if any corrected reports were provided to the physicians following results of the rhd genotyping.Customer did not respond if treatment was altered, initiated or stopped based upon the results of the rhd genotyping.No information was provided regarding testing or results for second patient sample.Biased results were reported the physicians as a result of these reported events.The customer reported that the two patients were not harmed as a result of the reported events.
Additional Manufacturer Narrative
Investigation details from ra607409: the customer stated that they had processed quality control samples to validate the ortho vision id-mts analyzer and the mts a/b/d monoclonal and reverse gel card lots utilized for testing and that the results were as expected on all the dates of the reported events.The customer stated that gel card storage conditions were aligned with ortho ifu recommendations and visual inspections of reagents prior to use were acceptable.The ortho vision mts analyzer order reports and genotyping report were requested for both patient samples.The customer provided screenshots from their laboratory information system and the genotyping report for patient one confirming the pattern of reactions as described by the customer.No additional information was provided by the customer for the second patient sample.Gtsc requested the mts a/b/d monoclonal and reverse gel card lot information, but it was not provided by the customer; therefore, no lot-based investigation into product manufacturing or product trending could be performed.In mitigation, mts a/b/d monoclonal and reverse grouping card instructions for use, summary and explanation of the test, d(rh0): "the term, weak d, describes weaker forms of the d antigen, which may require an indirect antiglobulin test for their detection.Most weak d antigen expressions will be detected as weak positive reactions with this reagent." the most probable assignable cause for patient 1 is sample related, associated with the d variant strongly expressing d(rh1) antigen.While the assignable cause for patient 2 remains unknown, as no additional information was provided by the customer for further investigation.No general product failure was identified.In any case there was no evidence of any systematic failure of the ortho clinical diagnostics reagent and analyzer to perform as intended.No further complaints of this type have been received from the customer site since the time of the reported events.